MAUDE Adverse Event Report: ARROW INTERNATIONAL INC. ARROW CVC SET: 3-LUMEN 5.5 FR X 13 CM; CATHETER PERCUTANEOUS

ARROW INTERNATIONAL INC. ARROW CVC SET: 3-LUMEN 5.5 FR X 13 CM; CATHETER PERCUTANEOUS
Model Number IPN033092
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/31/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Concomitant medical products: row infusion (b)(4).
 
Event or Problem Description
The extension line was separating from the hub and leaking during use.Device inserted (b)(6) 2020 and removed (b)(6) 2021.The catheter was replaced.No patient injury or harm reported.The patient's condition is reported as fine.
 
Additional Manufacturer Narrative
Continuation of d11: row infusionqn#1900082905.The customer provided three images showing a defective cvc catheter.Visual analysis revealed a hole on the extension line, directly adjacent to the luer hub.The customer returned one unopened representative sample of the cvc kit.The catheter will be analyzed as part of this complaint investigation.No signs-of-use were observed.Visual examination of the representative catheter did not reveal any defects or anomalies.Visual examination could not be officially performed as the sample involved with this complaint was not returned for analysis.The representative catheter body length measured 5 1/2", which is within the specification limits of 5 1/4"-5 3/4" per the catheter graphic.The proximal extension line outer diameter measured.085" which is within the specification limits of.084"-.088" per the proximal extension line extrusion graphic.The proximal extension line inner diameter measured.056", which is within the specification limits of.055"-.059" per the proximal extension line extrusion graphic.All three extension lines of the returned catheter were tested for liquid leakage per amrq-000071 rev.12 (bs en iso 10555-1 annex c) which states that no liquid leakage should form in one or more falling drops of water when tested at 300kpa for 30 seconds.The catheter was attached to the leak tester, the distal end was occluded, and the leak tester was turned to 300 kpa for 30 seconds.No leaks were detected from any region of the catheter, including the extension lines; therefore, the sample passed functional testing.A manual tug test confirmed all three extension lines were fully secured within their respective hubs.A device history record review was performed based on the lot on the representative kit received with no relevant findings.The ifu provided with the kit informs the user, "do not apply excessive force in placing or removing catheter or guidewire.Excessive force can cause component damage or breakage.If damage is suspected or withdrawal cannot be easily accomplished, radiographic visualization should be obtained and further consultation requested".The customer report of an extension line leak could not be confirmed by complaint investigation of the returned representative sample.The returned catheter passed all relevant visual, dimensional, and functional testing.A device history record review was performed based on the lot on the representative kit received with no relevant findings.Based on the customer report and without the actual sample returned for analysis, the root cause cannot be determined.Teleflex will continue to monitor and trend for complaints of this nature.
 
Event or Problem Description

Brand Name
ARROW CVC SET: 3-LUMEN 5.5 FR X 13 CM
Common Device Name
CATHETER PERCUTANEOUS
Manufacturer (Section D)
ARROW INTERNATIONAL INC.
reading PA
MDR Report Key11407116
Report Number3006425876-2021-00187
Device Sequence Number19958927
Product Code DQY
UDI-Device Identifier10801902099690
UDI-Public10801902099690
Combination Product (Y/N)N
Initial Reporter CountrySP
PMA/510(K) Number
K862056
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/16/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model NumberIPN033092
Device Catalogue NumberCS-16553-E
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/12/2021
Initial Date Received by Manufacturer 02/16/2021
Supplement Date Received by Manufacturer04/01/2021
Initial Report FDA Received Date03/03/2021
Supplement Report FDA Received Date04/05/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CHEMO, SERUM, ANTIBIOTIC, BLOOD COMPONENTS AND MAR; CHEMO, SERUM, ANTIBIOTIC, BLOOD COMPONENTS AND MAR